I went to the dentist for a crown on my molar. The last few times whenever he has given me novacaine it seems to wear off and I feel everything.
My lip still stays numb and everthing around the tooth is numb but he gives me the maximum he can give me but I still can feel the intense stinging of his drill. He was able to put a temp crown on til the permanent one comes back.
I asked him if there is anything I can take beforehand to help the novacaine stay the way its suppossed to be, by not being able to feel the procedure being done. I am miserable and my dentist said that there is nothing more I can take. He gives me the maximum doses every time I have a procedure done. Any advice. Could I take anything? ...Visitor from OH
Sometimes the nerve he is working to get numb is very difficult to access.Most days for us it is not a problem at all then other times it can be tough. There are some other injections that can be used to get you numb and those other techniques may be helpful. The technique can be very trying.
Another possibility is to use some sedation when you are going to go to the dentist. Ask your dentist if he or she is used to doing sedation treatment when the patient is very anxious. We use sedation a great deal of the time and find it to be very helpful. You can take a pill an hour before you come to see us and then many times you do not remember the appointment at all. Someone has to drive you and be there to
take you home and stay with you.
If your dentist does not know about that then ask if they know someone locally who does this kind of treatment.
Return to Novacaine FAQ
Return to FAQ Index
You also have the option of using Google search technology to conduct a specific search within our databases to find more specific information. Adjust search terms as needed to refine search results: